Differential and Integral Equations

Blow-up of positive solutions to wave equations in high space dimensions

Mohammad Rammaha, Hiroyuk Takamura, Hiroshi Uesaka, and Kyouhei Wakasa

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper is concerned with the Cauchy problem for the semilinear wave equation: $$ u_{tt}-\Delta u=F(u) \quad \mbox{in}\quad \mathbb R^n\times[0,\infty), $$ where the space dimension $n\geq 2$, $F(u)=|u|^p$ or $F(u)=|u|^{p-1}u$ with $p > 1$. Here, the Cauchy data are non-zero and non-compactly supported. Our results on the blow-up of positive radial solutions (not necessarily radial in low dimensions $n=2, 3$) generalize and extend the results of Takamura [19] for zero initial position and Takamura, Uesaka and Wakasa [21] for zero initial velocity. The main technical difficulty in the paper lies in obtaining the lower bounds for the free solution when both initial position and initial velocity are non-identically zero in even space dimensions.

Article information

Differential Integral Equations, Volume 29, Number 1/2 (2016), 1-18.

First available in Project Euclid: 24 November 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35L05: Wave equation 35L20: Initial-boundary value problems for second-order hyperbolic equations 58J45: Hyperbolic equations [See also 35Lxx]


Rammaha, Mohammad; Takamura, Hiroyuk; Uesaka, Hiroshi; Wakasa, Kyouhei. Blow-up of positive solutions to wave equations in high space dimensions. Differential Integral Equations 29 (2016), no. 1/2, 1--18. https://projecteuclid.org/euclid.die/1448323250

Export citation